MAUDE Adverse Event Report: SIS Medical AG OPN NC 3.0 x 15 PTCA Dilatation Catheter; Catheter, Transluminal Coronary Angioplasty, Percutaneous (PTCA Catheter)

SIS Medical AG OPN NC 3.0 x 15 PTCA Dilatation Catheter; Catheter, Transluminal Coronary Angioplasty, Percutaneous (PTCA Catheter)
Model Number OPN NC
Medical Device Problem Codes Break (1069); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sis medical ag reference number:(b)(4).Investigation outcome: a comprehensive review of the device history records for the affected batch confirmed that the product met all specified requirements at the time of release.No manufacturing or release anomalies related to the reported event were identified.The returned device and accessories were visually inspected.Blood residue was present along the catheter.The complaint device showed elongation and breakage of the outer shaft, and the balloon was located inside the guiding catheter.Kinks were observed along the hypotube.In addition, two guide wires were returned.According to the information received, the event occurred during the procedure on (b)(6)2026.The reporter stated that the balloon failed to collapse after dilatation and subsequently tore off.The initial information received on (b)(6)2026 stated: "balloon abgerissen, da sich balloon nicht zusammengefaltet hat nach dilatation" ("balloon torn off as it failed to collapse following dilatation").The reporter indicated that no guide wire friction was encountered during insertion.It was reported that the balloon had been inflated to 40 atm, then the shaft broke and the balloon could not be deflated.During retrieval, the outer shaft reportedly tore or ruptured.The reporter further stated that the balloon tore because it did not contract after dilatation.The instructions for use require the balloon to be fully deflated before removal, prohibit forceful retraction when resistance is encountered, and state that balloon pressure must not exceed the rated burst pressure indicated on the package label.The applicable instructions and warnings are reproduced below: catheter removal 13.After dilation, fully deflate the balloon and confirm that the balloon is fully deflated.Apply negative pressure until the balloon is fully deflated as observed under fluoroscopy.14.Loosen the hemostatic valve on the guiding catheter.Hold the guide wire position and withdraw the ptca dilatation catheter into the guiding catheter.Remove the ptca dilatation catheter from the system.Precaution: if resistance is encountered during removal do not use force to retract the device as this may result in damage to the ptca dilatation catheter.Simultaneous removal of the entire system (e.G.Ptca dilatation catheter, guide wire and guiding catheter) might be advised.Warning · do not advance or retract the ptca dilatation catheter if unusual resistance is felt.When excessive force needs to be applied to move the ptca dilatation catheter, stop the procedure before proceeding.Determine the root cause of the resistance before moving the catheter.Advancement by force may results in damage to the vessel and/or the ptca dilatation catheter.This may necessitate recovery of fragments.· do not advance or retract the ptca dilatation catheter unless it is fully deflated.· balloon pressure should not exceed the rated burst pressure (rbp) indicated on the package label for each balloon.The rbp is based on the results of in vitro testing.Use of a pressure monitoring device is recommended to prevent over-pressurization.If inflated above the rated burst pressure, there is a risk of catheter burst.Based on the information received, the device history review, and the physical inspection findings, the most probable root cause was use-related.The reported balloon inflation pressure of 40 atm exceeded the rated burst pressure specified on the package label.Subsequent retrieval of the device while the balloon was not fully deflated, together with the application of high retrieval forces, most likely caused the observed elongation and breakage of the outer shaft.The device history review identified no manufacturing or release non-conformity related to the event.

Brand Name
OPN NC 3.0 x 15 PTCA Dilatation Catheter
Common Device Name
Catheter, Transluminal Coronary Angioplasty, Percutaneous (PTCA Catheter)
Manufacturer (Section D)
SIS Medical AG
hungerbüelstrasse 12a
frauenfeld, 8500
SZ  8500
Manufacturer Contact
florus lowag
hungerbüelstrasse 12a
frauenfeld, 8500
MDR Report Key50153564
Report Number3013634084-2026-00005
Device Sequence Number13096782
Product Code LOX
UDI-Device Identifier07640142570578
UDI-Public(01)07640142570578(10)221356(17)291008
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K212393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPN NC
Device Catalogue Number300-015-004
Device Lot Number221356
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2026
Supplement Date Received by Manufacturer09/17/2026
Initial Report FDA Received Date08/06/2026
Supplement Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown